Alert archive / Indiana / Gale Warnings in 2017

Gale Warning 18, NWS Northern Indiana

November 23, 2017

NWS Northern Indiana issued this gale warning at Nov 23, 2017, 3:30 PM EST. It took effect at Nov 24, 2017, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2017, 3:30 PM EST (20:30 UTC)
In effect from
Nov 24, 2017, 10:00 AM EST
Expired
Nov 24, 2017, 7:21 PM EST
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

121 
WHUS73 KIWX 232030
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EST THU NOV 23 2017

LMZ043-046-240430-
/O.UPG.KIWX.GL.A.0011.171124T1500Z-171125T0000Z/
/O.NEW.KIWX.GL.W.0018.171124T1500Z-171125T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
330 PM EST THU NOV 23 2017

...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING, WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST FRIDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WIND INCREASING TO 20 TO 30 KNOTS FRIDAY MORNING.
  GUSTS TO 35 KNOT GALES FROM LATE FRIDAY MORNING THROUGH FRIDAY
  EVENING. 
 
* WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
5 follow-up statements
670 
WHUS73 KIWX 240215
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 PM EST THU NOV 23 2017

LMZ043-046-241015-
/O.CON.KIWX.GL.W.0018.171124T1500Z-171125T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
915 PM EST THU NOV 23 2017

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
FRIDAY...

* WINDS...SOUTH WIND 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES 
  FROM LATE FRIDAY MORNING THROUGH FRIDAY EVENING. 

* WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
125 
WHUS73 KIWX 240845
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
345 AM EST FRI NOV 24 2017

LMZ043-046-241645-
/O.CON.KIWX.GL.W.0018.171124T1500Z-171125T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
345 AM EST FRI NOV 24 2017

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

* WINDS...SOUTH WIND 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES
  FROM LATE THIS MORNING THROUGH THIS EVENING. 

* WAVES...BUILDING TO 4 TO 8 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
196 
WHUS73 KIWX 241601
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1101 AM EST FRI NOV 24 2017

LMZ043-046-250015-
/O.CON.KIWX.GL.W.0018.000000T0000Z-171125T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1101 AM EST FRI NOV 24 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...SOUTH WIND INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 
  35 KNOT GALES FROM THIS AFTERNOON THROUGH THIS EVENING. 

* WAVES...BUILDING TO 3 TO 6 FEET THIS AFTERNOON...THEN TO 4 TO 8
  FEET TONIGHT WITH OCCASIONAL WAVES TO 9 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
548 
WHUS73 KIWX 241949
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
249 PM EST FRI NOV 24 2017

LMZ043-046-250300-
/O.CON.KIWX.GL.W.0018.000000T0000Z-171125T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
249 PM EST FRI NOV 24 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...SOUTH 15 TO 25 KNOTS BECOMING SOUTHWEST 20 TO 25 KNOTS
  EARLY THIS EVENING...THEN VEERING NORTHWEST 15 TO 20 KNOTS AFTER
  MIDNIGHT. GUSTS TO 35 KNOT GALES THROUGH THIS EVENING.

* WAVES...BUILDING TO 4 TO 8 FEET EARLY THIS EVENING WITH
  OCCASIONAL WAVES UP TO 10 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
175 
WHUS73 KIWX 250021
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EST FRI NOV 24 2017

LMZ043-046-250830-
/O.CAN.KIWX.GL.W.0018.000000T0000Z-171125T0300Z/
/O.NEW.KIWX.SC.Y.0082.171125T0021Z-171126T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
721 PM EST FRI NOV 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 PM EST SUNDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS VEERING NORTHWEST AT 15 TO
  20 KNOTS AFTER MIDNIGHT. GUSTS UP TO 30 KNOTS THROUGH MIDNIGHT.

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET AFTER MIDNIGHT,
  OCCASIONALLY TO 9 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MCD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 23, 3:29 PM EST, 1 minute earlier.

Area forecast discussion, Nov 23, 3:29 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Northern Indiana
329 PM EST Thu Nov 23 2017

.SYNOPSIS...
Issued at 100 PM EST Thu Nov 23 2017

Mostly clear skies can be expected tonight with lows dropping into
the upper 20s and lower 30s. Clouds will begin to increase late on
the day Friday as an upper level disturbance approaches the
western Great Lakes. Gusty southwest winds and warmer conditions
are in store for Friday with afternoon high temperatures ranging
from around 50 across south central Lower Michigan, to the mid 50s
across west central Indiana. A cold front will track across the
region Friday night bringing slightly cooler high temperatures for
Saturday in the 45 to 50 degree range. Mainly dry weather will
persist through the weekend, with the exception of just a slight
chance of a shower across far northern Indiana and southern Lower
Michigan Friday evening.

&&

.SHORT TERM...(Tonight and Friday)
Issued at 309 PM EST Thu Nov 23 2017

Warmer air will continue to spread back into the region tonight
and Friday. The lower atmospheric levels will remain virtually too
dry to support any precipitation given weak support above. A very
warm but shallow layer will spread just above the surface Friday.
The amount of mixing Friday will determine how warm temperatures
will rise. Favor a slightly warmer solution over what most of the
models are showing with highs in the 50s.

&&

.LONG TERM...(Friday Night through Thursday)
Issued at 1103 AM EST Thu Nov 23 2017

Temperatures will be generally mild for this time of year through
the middle of next week. Scattered sprinkles or light rain
showers are possible early Friday night as a cold front passes
followed by dry conditions until around Tuesday afternoon as high
zonal flow aloft continues with limited moisture. Both the GFS
and more recently the ECMWF favor a more suppressed southern
solution out of the forecast area to energy emerging out of the
west in fast flow aloft. There is still much uncertainty
concerning the evolution of the upper air pattern during the
middle of next week; but at this point, limited precipitation and
mild weather are expected. A light rain/snow mix is possible
during the middle of next week, but as of now, no snow
accumulations are expected.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 549 AM EST Thu Nov 23 2017

A weak mid level impulse embedded in west-northwest flow will
provide only mid level clouds this morning into the early
afternoon with clearing thereafter. VFR/dry otherwise with some
uptick expected in southwesterly winds this afternoon.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from Friday morning through Friday evening for LMZ043-
     046.

&&

SYNOPSIS...Fisher
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 23, 3:40 AM EST, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
340 AM EST Thu Nov 23 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-240845-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
340 AM EST Thu Nov 23 2017 /240 AM CST Thu Nov 23 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-240845-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
340 AM EST Thu Nov 23 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Gale Watch is in effect for Friday. Conditions hazardous to small
craft will persist through Saturday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Gale Warnings in Indiana, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.